Thunderstorm Wind, Iroquois
- When
- June 10, 3:22 AM CST
- Where
- Iroquois County, Watseka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.780, -87.730
A large tree fell onto a house and power lines, which started a fire.
Strong to severe thunderstorms moved across portions of central Illinois during the early morning hours of June 10th and again during the early afternoon of June 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across portions of central Illinois during the early morning hours of June 10th and again during the early afternoon of June 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 1:41 AM CST, 1 hour 41 minutes earlier.
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
241 AM CDT Sun Jun 10 2018
.SHORT TERM...
154 AM CDT
Through tonight...
Short term forecast will remain challenging, more so than last
night with model variability increasing this afternoon into
tonight.
In the near term, mature MCS will continue to track eastward
across the region with a well developed MCV apparent on regional
WSR-88d mosaic. SPC's RAP based mesoanalysis has a corridor of
MUCAPE values around 1000 j/kg across northern IL with fairly low
CINH, suggesting that this MCS should be able to largely maintain
itself as it pushes eastward, though the severe threat looks
minimal. A more pronounced southwesterly low level jet feeding
into this MCS could result in some continue upwind propagation on
the backside of the system, which would enhance the heavy rain
and possible flash flood threat. However, Corfidi vectors would
support a steady, albeit rather slow, southward movement to this
trailing tail of convection, which if it pans out should lessen
the flood/heavy rain threat somewhat.
MCV should continue to push slowly eastward during the day with
many CAMs supporting a continuation of at least scattered
convection as a synoptic shortwave close on the heels of the
MCV. There is some decent signal that convection with re-ignite
near the composite outflow boundary/front during the afternoon.
Current model guidance would tend to favor northern IL for this
afternoon/early even activity, though suspect the effect boundary
could end up farther south than models currently forecast given
the strength of the current MCS and expected cold pool in its
wake. Some models also break out convection over southern WI
and/or far N IL later in the afternoon into the early evening in
close proximity to the synoptic shortwave.
Attempted to depict some general upward and downward trends in
pops in the grids beyond this morning's MCS, but confidence in
evolution of convection beyond this MCS is quite low. Bust
potential in temps this afternoon is higher than average as well
with the potential for a more robust gradient across the area, but
with the potential for a break in activity this afternoon, opted
to stay close to guidance for high temps.
Regarding the ongoing dense fog. Would expect the incoming MCS to
mix most of that fog out and result in improved visibilities.
Will wait and see, but if the rain washes out the fog as expected,
should be able to cancel the fog advisory early later this
morning.
- Izzi
&&
.LONG TERM...
154 AM CDT
Monday through Saturday...
Our area will remain in the potentially active northeastern
fringe of the upper ridge Monday into Monday night. There is some
signal in the guidance suggesting that we could be in a bit of a
lull Monday, but plan to maintain some low pops as the surface
boundary is likely to still be in the region (its position likely
augmented by convection). A stronger cold front, associated with a
more vigorous shortwave trough passing well to our north, will
move across the region Tuesday with a continued threat of some
showers and thunderstorms with this front.
In the wake of that cold front look for a less humid and more
stable air mass to infiltrate the region and set the stage for a
couple nice weather days midweek. By Wednesday night into Thursday
there has been some indication that another shortwave trough could
impact the region, though confidence in placement and timing of
this feature this far out is expectedly low. There is some
indication in the medium range guidance that the upper ridge over
the central/western CONUS could begin to expand/move eastward some
heading into next weekend. Depending on the strength and
positioning this could either put us in the convectively active
northeastern periphery of the upper ridge or perhaps drier and
heating up. At this distance, given the predictability of various
features, have no good reason to make any adjustments to the
blended model cocktail for next weekend.
- Izzi
&&
.AVIATION...
For the 06Z TAFs...
There are multiple forecast concerns this period, including
cig/vis, thunderstorms and wind trends.
Following the passage of a lake breeze earlier Saturday, low
stratus and fog continues across nern IL/nwrn IN in the zone of
nely flow. Expect that the IFR/LIFR conditions will persist at the
terminals until the arrival of shra/tsra, which should mix the
lower levels and help lift cigs, though vis will likely remain
restricted in pcpn/br. latest radar trends indicate that the line
of shra/tsra lifting newd should reach KRFD shortly after 06Z and
the Chicago area terminals by arnd 08Z. Latest radar trends
indicate some weakening to the line, but still expect prevailing
shra with ocnl TS with this line. Another area of shra/tsra is
likely to impact the terminals, associated with a mid-level
circulation centered over nwrn IL/swrn WI and tracking ewd. Timing
and the extent of TS coverage with this feature is has lower
confidence and based on latest radar trends, could be more of
prevailing ra/shra with isold embedded TS. Given the current
uncertainty to TS coverage, will maintain the current forecast
trends for the late night-early morning hours.
Confidence for trends Sunday afternoon into Sunday evening remains
fairly low as TS redevelopment will depend on how quickly that the
environment can recover from the overnight TS activity. latest
guidance still suggests that renewed TS activity is possible, but
mainly south of the terminals in the afternoon/evening. However,
a period of showers or rain is possible across the terminals
during the afternoon/early evening hours.
&&
.MARINE...
245 AM CDT
Areas of dense fog are likely over the southern half of the lake
into this morning. For this reason a dense fog advisory has been
issued. Expect that the fog should be scoured out following a
round of showers and thunderstorms later this morning.
Otherwise, a surface frontal boundary will remain nearly
stationary just south of the lake through the weekend. This
front will act as the focus for some periods of storms, and some
of these storms, mainly impacting the far southern portions of
Lake Michigan. Outside of any thunderstorm activity winds are
expected to be, generally, easterly at 10 to 20 kt through
Monday. A weak cold front will sweep across the lake on Tuesday.
Winds should briefly veer to sely ahead of the front and then
shift to nwly in the wake of the front by Tuesday night.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory...ILZ006-ILZ014 until 10 AM Sunday.
Flash Flood Watch...ILZ003-ILZ008-ILZ010-ILZ019 until 10 AM
Sunday.
IN...Dense Fog Advisory...INZ001-INZ002 until 10 AM Sunday.
LM...Dense Fog Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-
LMZ777-LMZ779 until 9 AM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
357 PM CDT Sat Jun 9 2018
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
357 PM CDT Sat Jun 9 2018 /457 PM EDT Sat Jun 9 2018/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to Quarter size.
Elevated damaging wind risk...up to 60 mph.
Limited Flooding Risk.
Elevated Fog Risk.
DISCUSSION...
Some isolated to widely scattered thunderstorms will be possible
this evening. However, it appears the main threat for more
substantial thunderstorms will be in association with a complex
of thunderstorms expected to drop southeastward across eastern
Iowa and into portions of north central Illinois after midnight.
These storms will be capable of producing damaging wind gusts to
60 mph and possible hail to the size of quarters. Very heavy
rainfall will also accompany these storms and may result in some
flash flooding, especially over the areas that experienced heavy
rainfall Friday night. The highest threat of flash flooding and
possible severe storms currently appears to be along and west of
I-39, though some stronger storms could shift east of the area
towards morning.
Areas of fog, possibly dense at times, will be possible near Lake
Michigan.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Monday...
Limited Severe Thunderstorm Risk.
Tuesday
Limited Thunderstorm Risk.
Thursday through Friday...
Limited Thunderstorm Risk.
DISCUSSION...
Showers and thunderstorms are expected to continue at times across
the area Sunday into Sunday night as an upper level disturbance
slowly shifts across the area. These storms will again be capable
of producing heavy rainfall and possible flash flooding. A few
strong storms with gusty winds and hail will also be possible,
especially to the south of I-80.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed overnight.
GENERAL STORM MOTION OF THE DAY:
Moving toward east southeast at 20 to 30 mph
LMZ740>745-102100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
357 PM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk.
Elevated Dense Fog Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk.
Elevated Dense Fog Risk in the morning.
Monday through Friday...
Limited Thunderstorm Risk.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
357 PM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk South.
Elevated Dense Fog Risk South.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk South Lake.
Elevated Dense Fog Risk South Lake in the morning.
Monday through Friday...
Limited Thunderstorm Risk.
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoSpecial Weather Statement National Weather Service Chicago/Romeoville Il 104 AM CDT SUN JUN 10 2018 ILZ032-100630- Livingston IL- 104 AM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIVINGSTON COUNTY UNTIL 130 AM CDT... At 103 AM CDT, Doppler radar was tracking a strong thunderstorm near Pontiac, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pontiac area. LAT...LON 4076 8865 4086 8872 4092 8854 4079 8848 TIME...MOT...LOC 0603Z 251DEG 10KT 4083 8865 IZZI
Special Weather Statement
National Weather Service Chicago/Romeoville Il
110 AM CDT SUN JUN 10 2018
ILZ008-010-100645-
Ogle IL-Lee IL-
110 AM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLE AND WESTERN LEE
COUNTIES UNTIL 145 AM CDT...
At 110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shannon to near Tampico. Movement was east
at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Polo and Forreston around 120 AM CDT.
Mount Morris around 130 AM CDT.
Dixon, Oregon and Walton around 135 AM CDT.
Other locations impacted by these storms include Nelson, Leaf River,
Harmon and Adeline.
A severe thunderstorm watch remains in effect until 200 AM CDT for
north central Illinois.
LAT...LON 4215 8969 4217 8929 4164 8941 4165 8963
4193 8963 4193 8969
TIME...MOT...LOC 0610Z 265DEG 38KT 4209 8969 4171 8977
IZZISpecial Weather Statement
National Weather Service Chicago/Romeoville Il
156 AM CDT SUN JUN 10 2018
ILZ008-010-011-100715-
De Kalb IL-Ogle IL-Lee IL-
156 AM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OGLE...EASTERN LEE AND
WESTERN DE KALB COUNTIES UNTIL 215 AM CDT...
At 156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stillman Valley to near Rochelle to near
La Moille. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Rochelle and Hillcrest around 200 AM CDT.
Shabbona, Kirkland and Malta around 215 AM CDT.
Other locations impacted by these storms include Compton, Creston,
Davis Junction, Sublette, West Brooklyn, Lee and Steward.
LAT...LON 4188 8920 4216 8923 4216 8917 4215 8917
4215 8888 4182 8882 4163 8893 4162 8928
TIME...MOT...LOC 0656Z 280DEG 34KT 4215 8919 4188 8913 4161 8927
IZZISpecial Weather Statement National Weather Service Chicago/Romeoville Il 223 AM CDT SUN JUN 10 2018 ILZ032-033-039-100745- Livingston IL-Iroquois IL-Ford IL- 223 AM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...CENTRAL FORD AND WEST CENTRAL IROQUOIS COUNTIES UNTIL 245 AM CDT... At 222 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Piper City, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Livingston...central Ford and west central Iroquois Counties, including the following locations: Roberts and Thawville. LAT...LON 4062 8834 4075 8824 4071 8798 4052 8810 TIME...MOT...LOC 0722Z 290DEG 12KT 4065 8818 IZZI
Special Weather Statement
National Weather Service Chicago/Romeoville Il
322 AM CDT SUN JUN 10 2018
ILZ032-100845-
Livingston IL-
322 AM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIVINGSTON COUNTY UNTIL
345 AM CDT...
At 322 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Odell to near Pontiac to near
Lexington. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Pontiac around 330 AM CDT.
Fairbury and Odell around 340 AM CDT.
Other locations impacted by these storms include Cornell.
LAT...LON 4062 8858 4076 8858 4076 8879 4082 8875
4105 8876 4104 8849 4082 8844 4062 8853
TIME...MOT...LOC 0822Z 273DEG 28KT 4099 8873 4083 8870 4069 8877
IZZIThe Chicago radar (KLOT), 96 km away, was scanning. The volume nearest the first event began at 09:24 UTC.
2 thunderstorm wind, 1 flood. Local standard time, as filed.
A large tree fell onto a house and power lines, which started a fire.
Standing water was reported on area roads and in yards. Dawn Street between Route 45 and Lane Drive was closed due standing water 5 to 6 inches deep. Storm total rainfall amounts included 3.52 inches in Buckley and 2.55 inches in Paxton.
A large, partially rotted tree limb fell onto a garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758817, 758819, 758818.